1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

any help

Discussion in 'Ask A Question' started by greenp3, Dec 8, 2008.

  1. greenp3

    greenp3 · Member

    Messages:
    15
    Likes Received:
    0
    Trophy Points:
    21
    could anyone help recomend any books i have been diabetic approx 8 yrs but still no nothing i used to take 1 metformin now am on 4 aday and simvastatin again and the doctor has told me i have to now take ramapril for my kidneys have taken this before as well but am not happy taking all these tablets as i have a fear of them i also every couple of months have to have iron tablets for anaemia and feel very dragged down by it all.i know i need to take more exercise but also suffer with agoraphobia. can any one also suggest any other way round for all these tablets esp the simvastatin and ramapril. A ny good books would be helpful thanks.
     
  2. tubolard

    tubolard · Well-Known Member

    Messages:
    575
    Likes Received:
    5
    Trophy Points:
    38
    I can recommend three:

    Type 2 Diabetes - In adults of all ages
    Type 2 Diabetes - Answers at your fingertips
    Type 2 Diabetes - The First Year

    The first two have been written by Charles Fox, a senior physician with a special interest in diabetes at Northampton General, the last book was written by Gretchen Becker.

    All three discuss the types of medication available to treat diabetes. Becker's discusses (briefly) all dietary options recommended to people with diabetes, whilst Fox discusses a low GI approach.

    Regards, Tubs.
     
  3. Trinkwasser

    Trinkwasser · Well-Known Member

    Messages:
    2,468
    Likes Received:
    13
    Trophy Points:
    58
  4. hanadr

    hanadr · Expert

    Messages:
    8,157
    Likes Received:
    342
    Trophy Points:
    103
    I would like to add David Mendosa's website to the list. The only possible difficulty with it is that it's American and uses american units, but it's full of useful stuff. Just google David Mendosa.
     
  5. Trinkwasser

    Trinkwasser · Well-Known Member

    Messages:
    2,468
    Likes Received:
    13
    Trophy Points:
    58
    The only other difficulty with it is that it is *enormous*. Also it links to just about everywhere worth linking to (I haven't finished readin it yet and I started years ago)
     
  6. greenp3

    greenp3 · Member

    Messages:
    15
    Likes Received:
    0
    Trophy Points:
    21
    i would like to thank everyone for there help will try all suggestions eventually.while im here can i ask a question does anybody have any problems taking simvastatin as when i was first on it i coped quite well with it then stopped it because of the publicity about it . now i have to take it again and am struggling ive been on it for seven days and feel lowsy in the morning yesterday being the worse i also have differant metformin than last time could that make a differance?. didnt take it last night and felt better today .
    thanks.
     
  7. Trinkwasser

    Trinkwasser · Well-Known Member

    Messages:
    2,468
    Likes Received:
    13
    Trophy Points:
    58
    Generally the muscle effects of simvastatin seem to start quickly. The potential "mental" effects may take longer to start up, in either case it might be worth stopping it for a few days and restarting it as it also might be coincidence.

    A different statin might work, I had weird side effects from atorvastatin which I don't get with simvastatin. Some people have problems with all of them in which case you'll just have to work harder on your diet!
     
  8. greenp3

    greenp3 · Member

    Messages:
    15
    Likes Received:
    0
    Trophy Points:
    21
    thanks for your reply . the problem i am having with it is palpitations of which i usually only suffer from when im either unwell or the time of month or stress but the palpitations are actually there when im waking at night as im not a brilliant sleeper. and the other day my chest feeling heavy, but i dont know if this is just stress because i also dont like taking tablets . im suppose to be taking ramapril as well but cannot bring myself to do so until i sort out the simvastatin and am a bit worked up about it all .sorry i sound like a moaner but thats just me.
     
  9. Trinkwasser

    Trinkwasser · Well-Known Member

    Messages:
    2,468
    Likes Received:
    13
    Trophy Points:
    58
    IMO this is really a doctor job, some people can have harmless "palpitations" for years, OR they may be signs of something more serious. I'd definitely drop the statin and see if they resolve. Then start it again and if they return you have identified the culprit! I've done that (and crossover trials between different meds) with my doctor's approval to try to determine the cause of symptoms or the lack of activity of some meds compared to others.

    Long term it's not impossible you may have something else going on such as sleep apnea which can cause all manner of symptoms but again you really need a proper workup by a doctor
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook